Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 46, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jun 27, 2004, 6:33 AM CDT for Washington County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2004, 6:33 AM CDT (11:33 UTC)
- Expired
- Jun 27, 2004, 9:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Washington County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.6 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1741 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHGX 271134
FFWHOU
TXC477-271430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
633 AM CDT SUN JUN 27 2004
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WASHINGTON COUNTY IN SOUTHEAST TEXAS
* UNTIL 930 AM CDT
* AT 627 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL MOVING ACROSS THE
WESTERN PORTION OF WASHINGTON COUNTY.
* FLOODING IS EXPECTED IN OR NEAR...
LAKE SOMERVILLE DAM...BRENHAM...BURTON...QUARRY...INDEPENDENCE
ALONG HIGHWAY 290 WEST OF BURTON
SINCE 500 AM...4 INCHES OF RAIN HAS FALLEN IN THE WESTERN PORTION OF
THE COUNTY. ADDITIONAL RAINFALL OF 2 TO 4 INCHES IS POSSIBLE
THROUGH 930 AM.
DO NOT CROSS ANY LOCATION WHERE WATER COVERS THE ROAD
A FLOOD WATCH REMAINS IN EFFECT FOR THE WARNED AREA.
PLEASE REPORT FLOODING TO THE COUNTY SHERIFF...LOCAL POLICE...OR
DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3029 9609 3011 9622 3011 9638 3009 9659
3019 9670 3017 9679 3032 9662 3036 9617
$$1 follow-up statement
000
WGUS74 KHGX 271228 CCA
FFSHOU
TXC477-271430-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
722 AM CDT SUN JUN 27 2004
...THE FLASH FLOOD WARNING WARNING CONTINUES FOR WASHINGTON COUNTY
UNTIL 930 AM CDT...
AT 716 AM CDT DOPPLER RADAR CONTINUED TO INDICATE VERY HEAVY RAINFALL
MOVING ACROSS WASHINGTON COUNTY BETWEEN BURTON AND INDEPENDENCE.
BETWEEN 5 AM AND 7 AM UP TO 5 INCHES OF RAIN FELL ACROSS THESE
LOCATIONS. THE HEAVY RAINFALL WAS AFFECTING HIGHWAY 36 NORTH OF
BRENHAM AND HIGHWAY 290 BETWEEN BRENHAM AND BURTON. LAW ENFORCEMENT
REPORTED HIGH WATER AT THE 4000 BLOCK OF FM 390 IN BURTON.
FLASH FLOODING IS IMMINENT OR OCCURRING MOVE TO HIGHER GROUND
IMMEDIATELY. DO NOT WALK OR DRIVE ACROSS ANY LOCATION WHERE WATER
COVERS THE GROUND
A FLOOD WATCH REMAINS IN EFFECT.
PLEASE REPORT FLOODING TO THE COUNTY SHERIFF...LOCAL POLICE...OR
DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3029 9609 3011 9622 3011 9638 3009 9659
3019 9670 3017 9679 3032 9662 3036 9617
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 3:12 AM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 27, 3:12 AM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 312 AM CDT SUN JUN 27 2004 .DISCUSSION... THE OVERALL PATTERN OVER SE TX HAS SLOWLY CHANGED AND BECOME A BIT DRIER DURING THE PAST COUPLE OF DAYS. THE FORECAST IS ABOUT AS DIFFICULT AS 24 HOURS AGO AND THE CHANCES AND AMOUNTS OF RAIN CONTINUE TO BE THE MAIN FORECAST PROBLEM. EVEN THOUGH K-INDICES AND PW/S WERE HIGHER ON THE 00Z SOUNDINGS (33 TO 39 AND 1.6 TO 2.1 INCHES RESPECTIVELY)...THE WATER VAPOR SHOWED THE DEEP LAYER MOISTURE SLIGHTLY OFF THE COAST. IT ALSO SHOWED ANOTHER BLOB OF MOISTURE OVER CENTRAL MEXICO HEADING TOWARD THE WESTERN GULF AND TX COASTAL PLAIN. ALSO...AT 00Z THE BEST 700 MB DEWPOINTS WERE OVER CENTRAL AND E TX AND THE MODELS PLACE THIS MOISTURE AREA OVER THE NORTHERN HALF OF SE TX TODAY. THE MOISTURE COMING IN FROM MEXICO WILL PROBABLY GET CAUGHT UP BETWEEN THE RIDGE OVER THE WESTERN GULF AND THE DYING LOW OVER TX. TO COMPLICATE THINGS FURTHER...AN UPPER LOW OVER THE CENTRAL GULF IS SUPPOSED TO DRIFT NORTH-NORTHEASTWARD. THIS LOW WAS HELPING FORM THE RIDGE AND ITS MOVEMENT AND EVOLUTION MAY HELP DETERMINE WHERE THE DEEPEST MOISTURE AND SUBSEQUENT BEST RAINFALL OCCURS. LIKED THE RUC AND ETA OVER THE GFS IN THEIR HANDLING OF THE QPF AND MID LAYER MOISTURE FIELDS. WILL TAPER THE POPS FROM 80 PERCENT NORTH TO 60 PERCENT SOUTH AND WILL EXTEND THE FLOOD WATCH THROUGH 6 PM TODAY. EVEN THOUGH THERE WILL PROBABLY BE HIGHER RAINFALL AMOUNTS IN THE NORTH INITIALLY...THE FLASH FLOOD POTENTIAL IS GREATER IN THE SOUTH DUE TO THE WETTER GROUND CONDITIONS. ALSO...MORE RAINFALL MAY DEVELOP THERE LATER TODAY. FOR MONDAY INTO THURSDAY THE OMEGA PATTERN AT 500 MB OVER THE PACIFIC STATES SHOULD SLOWLY DRIFT EASTWARD. THIS WILL ALLOW THE PERSISTENT TROUGH OVER SE TX TO MOVE NORTHEASTWARD AND A RIDGE TO BUILD WESTWARD ACROSS THE GULF. THE GFS DEVELOPS A WEAKNESS IN THE RIDGE FRIDAY AND SATURDAY AND THE ECMWF REFLECTS THIS SCENARIO AS WELL. THIS SCENARIO WILL MEAN A BRIEF BREAK IN THE WIDESPREAD RAINFALL COVERAGE FROM ABOUT MONDAY INTO THURSDAY...THEN BETTER RAIN CHANCES FRIDAY AND SATURDAY. PL-40 38 && .HGX WATCHES/WARNINGS/ADVISORIES... FFA SE TX FOR TXZ163-164-176>179-195>200-210>214-226-227-235>238. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 83 73 87 73 90 / 80 40 50 40 40 HOUSTON(IAH) 84 74 86 74 88 / 70 40 50 40 50 GALVESTON (GLS) 83 75 85 75 86 / 60 40 50 40 50 &&
Hazardous weather outlook, Jun 26, 3:45 PM CDT, 14 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 345 PM CDT SAT JUN 26 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-271200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 345 PM CDT SAT JUN 26 2004 ...FLOOD WATCH IN EFFECT FOR ALL OF SOUTHEAST TEXAS THROUGH TONIGHT... .DAY ONE...TONIGHT... THE AIR MASS REMAINS VERY MOIST AND UNSTABLE OVER SOUTHEAST TEXAS. THE UPPER DISTURBANCE OVER THE HILL COUNTRY WILL GRADUALLY MOVE NORTHEAST AND WILL BE SITUATED OVER NORTH TEXAS BY SUNDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER SOUTHEAST TEXAS THROUGH TONIGHT. SLOW MOVING STORMS WILL PRODUCE HEAVY RAINFALL. GENERAL RAINFALL TOTALS OF 1 TO 3 INCHES WITH ISOLATED AMOUNTS OF 5 INCHES ARE POSSIBLE ESPECIALLY FOR THOSE AREAS NORTH OF INTERSTATE HIGHWAY 10. WITH AN ALREADY SATURATED GROUND SURFACE...ADDITIONAL HEAVY RAINFALL WILL LEAD TO A FLOOD THREAT. RIVER FLOODING THAT WAS EITHER ONGOING OR DEVELOPING WILL ADD TO THE FLASH FLOOD THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE CURRENT FLOOD THREAT COULD CONTINUE INTO SUNDAY AS CONDITIONS REMAIN FAVORABLE FOR THE FORMATION OF MORE HEAVY RAINS. A WEAK UPPER LEVEL TROUGH WILL REMAIN IN PLACE THROUGH MONDAY OVER THE LONE STAR STATE. A LOWER CHANCE OF PRECIPITATION CAN BE EXPECTED TOWARD THE MIDDLE OF NEXT WEEK AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE STARTS TO BUILD IN OVER OUR REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 9:04 PM CDT | Tornado Warning | HGX | Austin, Washington | 56 min |
| Jun 26, 9:07 PM CDT | Tornado Warning | HGX | Austin, Washington | 53 min |
| Jun 27, 6:53 AM CDT | Flash Flood Warning | HGX | Grimes, Madison | 3 hr |
| Jun 27, 8:20 AM CDT | Flash Flood Warning | HGX | Houston | 3 hr |
| Jun 27, 8:33 AM CDT | Flash Flood Warning | HGX | Montgomery, Polk, San Jacinto, Trinity, Walker | 3 hr |
| Jun 27, 9:31 AM CDT | Flash Flood Warning | HGX | Grimes, Madison, Washington | 119 min |
| Jun 27, 11:29 AM CDT | Flash Flood Warning | HGX | Grimes, Madison, Washington | 3 hr |
| Jun 27, 1:20 PM CDT | Severe Thunderstorm Warning | HGX | Montgomery | 55 min |
| Jun 27, 2:00 PM CDT | Tornado Warning | HGX | San Jacinto | 30 min |
| Jun 27, 3:21 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 39 min |
| Jun 27, 5:25 PM CDT | Tornado Warning | HGX | Brazos, Burleson | 35 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.